Hail, Washington
- When
- April 29, 5:35 AM CST
- Where
- Washington County, 3 mi E of Bartlesville
- Measured
- 1.25 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.750, -95.946
Half dollar size hail damaged homes and vehicles.
Strong to severe thunderstorms developed into portions of eastern Oklahoma during the morning hours of the 29th, along and ahead of a cold front moving into the area. Weak instability and strong wind shear combined to allow the storms to become organized, with the strongest producing several tornadoes, large hail up to golf ball size, and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed into portions of eastern Oklahoma during the morning hours of the 29th, along and ahead of a cold front moving into the area. Weak instability and strong wind shear combined to allow the storms to become organized, with the strongest producing several tornadoes, large hail up to golf ball size, and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 4:50 AM CST, 45 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
550 AM CDT Tue Apr 29 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 550 AM CDT Mon Apr 28 2025
- Several rounds of showers and thunderstorms will impact the
entire area today through Thursday morning, bringing severe
weather and heavy rainfall. Flash flooding and main-stem river
flooding are likely.
- Additional storm chances return toward the end of the week
before the weather quiets down.
&&
.SHORT TERM...
(Today and Wednesday)
Issued at 256 AM CDT Tue Apr 29 2025
The weather will be quite active over the next couple of days, as
a front drops down into the region and stalls, beneath strong SW
flow aloft ahead of an approaching storm system.
Said front is approaching NE OK early this morning. CAMs have
suggested that storms will develop along the front by daybreak in
the KS border vicinity, and may eventually organize into an
eastward-moving MCS across far northeast OK. Another cluster of
storms across far NW TX is expected to spread northeast into the
forecast area as well during the morning. By midday, the front,
potentially reinforced by outflow may settle down to around I-40,
meaning the afternoon storm development, and main severe potential
will likely be from east-central and southeast OK over into west-
central AR. CAMs suggest that supercells are most likely to
develop farther south and west down over west TX closer to the
triple point this afternoon. This activity may grow upscale into
an MCS that will approach and then potentially spread across our
area Wednesday, ahead of an approaching upper wave. Afternoon and
evening storm development on its southern and eastern flank,
possibly also interacting with the stalled or retreating front,
could result in some high-end severe weather potential.
By Wednesday night, several rounds of storms are expected to
impact the region. EPS total QPF means show a wide swath of 3 to 4
inches over northern portions of the area, while the latest 00Z
and more recently the 06Z HRRR show an axis of heavy rain farther
south and potentially more intense. Widespread 3 to 5 inch rains
with locally heavier totals in spots are likely to result in some
dangerous flash flooding, as well as main-stem river flooding.
Lacy
&&
.LONG TERM...
(Thursday through Monday)
Issued at 256 AM CDT Tue Apr 29 2025
In the wake of the first system, we'll see the upper flow pattern
transition toward ridging to our north and west. As this occurs, a
fast-moving shortwave trough in the NW flow aloft will sweep
across the area Thursday night into Friday, bringing another round
of showers and storms. After this passes, high pressure will
settle into the region, setting up for a pretty pleasant weekend
ahead. Looking beyond the weekend, a lot of uncertainty creeps
into the forecast. The EC has been insistent on setting up an
omega block over the CONUS with some support from the UKMET, with
our area sandwiched between upper lows. The GFS and Canadian have
the western CONUS system basically moving east into the Plains
toward the middle of next week. The model blend had increasing
PoPs toward the very end of this forecast, which looks reasonable
for now.
Lacy
&&
.AVIATION...
(12Z TAFS)
Issued at 544 AM CDT Tue Apr 29 2025
A cold front is moving into northeast OK with a line of
thunderstorms. Additional storms have developed across central OK.
These storms will spread into the NE Oklahoma TAF sites the next
few hours bringing very heavy rain, frequently lightning, gusty
and erratic winds, and potentially hail. These storms will then
affect northwest Arkansas by mid morning. Within the storms
ceilings may fall to 2-3 kft with visibility reductions down to
1-3 SM. Ceilings will likely stay down for northeast Oklahoma
through the TAF period. KMLC and KBVO will not see as much
activity this morning.
Another round of storms will move in during the late afternoon or
evening. All areas may see strong to severe storms, though these
will probably focus across southeast OK and west-central AR. As
before, reductions in ceilings/vis are anticipated. Storm activity
may clear out tonight for a few hours but additional rain/thunder
moves in Wednesday morning. It's worth mentioning that there is
timing and location uncertainty for the items mentioned in this
discussion so check the most recent TAFs for forecast updates
throughout the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 61 71 59 / 90 80 100 90
FSM 83 65 80 64 / 50 60 70 90
MLC 80 64 74 61 / 60 60 90 80
BVO 68 57 71 56 / 80 80 90 90
FYV 78 61 77 59 / 70 80 70 90
BYV 77 62 76 61 / 70 70 60 90
MKO 76 62 74 59 / 80 70 90 90
MIO 70 60 72 58 / 90 70 90 90
F10 75 61 71 58 / 80 80 100 90
HHW 82 64 76 63 / 30 30 90 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...06Hazardous Weather Outlook National Weather Service Tulsa OK 458 AM CDT Tue Apr 29 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 AM CDT Tue Apr 29 2025 ...SEVERE WEATHER AND FLOOD RISK THRU WEDNESDAY NIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...After 7 AM. DISCUSSION... Thunderstorms will increase in coverage this morning across northeast Oklahoma and far northwest Arkansas, with a limited severe and heavy rain risk. More storms are expected to develop this afternoon near and behind the front across eastern Oklahoma into northwest Arkansas, posing a limited severe and elevated flood risk. More storms are expected to move into east-central and southeast Oklahoma tonight from the west, with a limited severe risk and elevated flood risk. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm...Heavy Rain Potential. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Another round of storms is expected Wednesday in association with an approaching upper storm system. Storms along and south of I-40 will have the greatest severe risk, with an elevated flood risk continuing due to multiple rounds of storms over a couple of days. Flash and main-stem river flooding are expected. Another upper disturbance will swing across the Plains Thursday night into Friday, brining another round of showers and storms. After a quiet weekend, low thunderstorm chances return mainly along and west of highway 75 Sunday night and Monday. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
509 AM CDT Tue Apr 29 2025
OKZ054-059-291100-
Osage OK-Pawnee OK-
509 AM CDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OSAGE AND NORTHWESTERN
PAWNEE COUNTIES THROUGH 600 AM CDT...
At 509 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Grainola to 3 miles southeast of
Kildare to Billings. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Foraker... Grainola...
Pearsonia... Webb City...
Shidler... Apperson...
Burbank... Elgin...
Fairfax... Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9601 3678 9635 3647 9689 3647 9703
3651 9703 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1009Z 263DEG 27KT 3699 9664 3678 9699 3653 9745
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
615 AM CDT Tue Apr 29 2025
OKZ064-291145-
Creek OK-
615 AM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH 645 AM CDT...
At 615 AM CDT, Doppler radar indicated a strong thunderstorm near
Avery, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Oilton... Silver City...
Drumright... Shamrock...
Mannford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3616 9662 3616 9630 3608 9630 3608 9619
3578 9662
TIME...MOT...LOC 1115Z 228DEG 38KT 3585 9677
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe Tulsa radar (KINX), 72 km away, was scanning. The volume nearest the first event began at 11:35 UTC.
9 thunderstorm wind, 6 hail, 4 tornado, 1 flash flood. Local standard time, as filed.
Half dollar size hail damaged homes and vehicles.
Golf ball size hail damaged vehicles and homes.
Half dollar size hail damaged homes and vehicles.
Strong thunderstorm wind damaged the roofs of homes and snapped large tree limbs.
A tornado developed south of E 126th St N and west of N 97th East Ave, where trees were uprooted and large tree limbs were snapped. It moved east-southeast, damaging outbuildings and the roofs of several homes between N 97th East Ave and N Garnett Road, and snapped numerous large tree limbs as it crossed E 116th St N and N 123rd East Ave. The tornado dissipated before reaching N 129th East Ave. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Strong thunderstorm wind snapped large tree limbs just east of the Rogers and Tulsa County line, on E 76th Street N.
Strong thunderstorm wind snapped large tree limbs near E 76th Street N and N 177th East Ave.
Strong thunderstorm wind blew down a tree across E 106th Street N and N 181st East Ave.
Thunderstorm wind gusts were estimated to 60 mph.
Numerous streets were flooded in and around Hominy. Highway 99 was flooded near the high school.
Thunderstorm wind gusts were estimated to 60 mph.
The Oklahoma Mesonet station near Miami measured 61 mph thunderstorm wind gusts.
A tornado developed east of Monkey Island on Grand Lake o' the Cherokees. There is video of this tornado over the lake. The tornado moved northeast across Patricia Island, uprooting a couple trees and snapping large tree limbs. More large tree limbs and a few trees were uprooted near Highway 59. The tornado widened as it approached the S 620 Road, where the roof of a metal building system was damaged and trees were uprooted. The tornado continued to widen as it approached Grove Municipal Airport. Outbuildings were severely damaged, homes were damaged, and trees were snapped or uprooted near the airport. There is video of the tornado as it moved across the north side of the airport, damaging outbuildings. The tornado crossed Highway 10 and dissipated north of the E 280 Road. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Strong thunderstorm wind blew down power poles in Miami.
This tornado developed along the E 380 Road, west of Highway 59, where trees were uprooted and large tree limbs were snapped. The tornado moved east-southeast. Numerous trees were uprooted or snapped, several homes were damaged, and several outbuildings were destroyed when it moved across Highway 59, through the S 640 Road. The tornado turned to the southeast after moving through Yellow Bird Hollow, and uprooted trees and snapped large tree limbs along the E 390 Road and S 670 Road. It dissipated east of the S 680 Road. Based on this damage, maximum estimated wind in the tornado was 95 to 100 mph.
Strong thunderstorm wind snapped large tree limbs and damaged roofs.
This tornado developed north of the E 290 Road and west of the S 663 Road. The tornado moved northeast snapping large tree limbs and uprooting a few trees. It dissipated north of the E 280 Road and west of the S 680 Road. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255506, 1255507, 1253816, 1256053, 1256057, 1256062, 1257121, 1255508, 1256041, 1256111, 1255512, 1256040, 1256047, 1256051, 1256064, 1257133, 1256058, 1257140, 1256072, 1257143.